Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Peripheral Neuropathy?
Sep 17, 2008

Hello Doc,

Thanks for your time. My question is about the possible onset of Peripheral Neuropathy. Im HIV+ and have been taking 600mg of Epzicom and Sustiva once a day since May 2007. Im undetectable and my cd4 is 585. Over the last week I have noticed tingling and soreness in my feet and hands but the symptoms occur mostly in my right foot. Could this be the onset of Neuropathy? Dose Neuropathy occur in HIV patents with high cd4 and VL undet. Or could my drug regimen come into play? Thanks

Response from Dr. Henry

Drug or HIV related peripheral neuropathy generally involves (usually in a somewhat symmetric manner) the toes/feet before involving the fingers/hands. Would be unusual to present as isolated right foot pain or involve the hands early on. Your HIV regimen also has a low rate of peripheral neuropathy. The risk for peripheral neuropathy increases with lower CD4 counts so it would also unusual to develop it with a CD4 count of 585. I would discuss your symptoms with your HIV doc and look for non-HIV related factors that could be contributing (I often refer to neurologist for assistance if no clear explanation). KH



Previous
how do you get patient financial assist for artefill
Next
infections

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement